Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 618148, 15 pages
http://dx.doi.org/10.1155/2012/618148
Research Article

Rational Generalized Offsets of Rational Surfaces

Faculty of Mathematics and Informatics, Konstantin Preslavsky University, 9712 Shumen, Bulgaria

Received 20 May 2011; Revised 1 September 2011; Accepted 1 November 2011

Academic Editor: Kui Fu Chen

Copyright © 2012 Georgi Hristov Georgiev. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The rational surfaces and their offsets are commonly used in modeling and manufacturing. The purpose of this paper is to present relationships between rational surfaces and orientation-preserving similarities of the Euclidean 3-space. A notion of a similarity surface offset is introduced and applied to different constructions of rational generalized offsets of a rational surface. It is shown that every rational surface possesses a rational generalized offset. Rational generalized focal surfaces are also studied.